MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22632
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: sabre genesis electrosurgical generator, unknown model.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During a colonic polypectomy procedure, the physician used a cook acusnare polypectomy snare.During cauterization, the snare wire "snapped".No portion of the wire detached.It broke, but remained intact.There was no reportable information at that time.The device was evaluated on 30-may-2019 and it was determined that the broken portion of the snare wire was sharp.There was also resistance in retraction.No portion of the device is missing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During a colonic polypectomy procedure, the physician used a cook acusnare polypectomy snare.During cauterization, the snare wire "snapped".No portion of the wire detached.It broke, but remained intact.There was no reportable information at that time.The device was evaluated on (b)(6) 2019 and it was determined that the broken portion of the snare wire was sharp.There was also resistance in retraction.No portion of the device is missing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section d11- concomitant products: sabre genesis electrosurgical generator, unknown model.Investigation evaluation: our laboratory evaluation of the product said to be involved determined that a portion of the strands broke at one point along the snare wire and has a sharp point.The device was returned with the snare retracted into the sheath.The device would open and close as intended when the handle was manipulated, however the a portion of the wire would snag on the catheter when passing through the distal end.The snare head is made of a braided wire (multiple strands wrapped around a core wire), a portion of the strands broke at one point in along the snare wire.The broken strands are still attached to the snare wire at one end but the loose end has a sharp point.It is unknown when or how the wires became frayed.Device was sent back to the supplier for a full evaluation.The supplier's evaluation of the device determined the following.The device was visually evaluated.No defects to the handle or catheter were noted.The snare head was deformed and exhibited black charred substance.The reported event was "wire snapped" was confirmed.The device was functionally evaluated.During testing, with the device held in three (3) coiled positions, it was confirmed that the device operated properly when the handle was manipulated.The snare head extended and retracted as designed.The device history records were reviewed.The assembly orders for this lot were manufactured in (b)(6) 2019.The manufacturing records and/or final quality control checklist did not indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue from the user "wire snapped" was confirmed and determined to be a deformed snare head.The assignable cause was not determined.All devices receive a 100% inspection prior to release and shipment.The charring along the wire and the damage could be a result of the snare wire contacting the endoscope during electrosurgery.The instructions for use contain the following warning: "contact of snare wire with endoscope during electrosurgery may cause grounding, which would result in injury to patient and/or operator as well as damage to endoscope and/or snare wire".Prior to distribution, all acusnare polypectomy snare soft are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8716999
Report Number1037905-2019-00337
Device Sequence Number2268165
Product Code KNS
UDI-Device Identifier00827002226326
UDI-Public(01)00827002226326(17)220424(10)W4207184
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberG22632
Device Catalogue NumberSAS-1-S
Device Lot NumberW4207184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 SERIES COLONOSCOPE
Patient Age75 YR
Patient Weight104